Alert archive / South Dakota / Wind Chill Advisories in 2010
Wind Chill Advisory 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Jan 2, 2010, 4:08 AM CST for 18 counties in South Dakota. It took effect at Jan 2, 2010, 6:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2010, 4:08 AM CST (10:08 UTC)
- In effect from
- Jan 2, 2010, 6:00 AM CST
- Expired
- Jan 2, 2010, 11:09 AM CST
- In force
- 5 hr
- Issued by
- NWS Sioux Falls, SD
Counties Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brule County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, McCook County, SD, Miner County, SD, Sanborn County, SD, Turner County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 105 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
964 WWUS43 KFSD 021008 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 408 AM CST SAT JAN 2 2010 .ARCTIC HIGH PRESSURE WILL MOVE EAST INTO MINNESOTA AND IOWA THROUGH THE DAY...ALLOWING SOUTHEAST WINDS TO INCREASE SLIGHTLY IN AREAS WEST OF INTERSTATE 29. THE WINDS WILL COMBINE WITH ALREADY COLD SUB-ZERO TEMPERATURES TO PRODUCE WIND CHILL VALUES OF 20 BELOW TO 35 BELOW ZERO. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ040-056-021115- /O.EXP.KFSD.WC.Y.0001.000000T0000Z-100102T1000Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BROOKINGS-MOODY- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY... BROOKINGS...FLANDREAU 408 AM CST SAT JAN 2 2010 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. VERY LIGHT WINDS ARE EXPECTED THROUGH THE REMAINDER OF THE MORNING... RESULTING IN A NEGLIGIBLE WIND CHILL EFFECT. HOWEVER...ACTUAL AIR TEMPERATURES WILL REMAIN AT OR BELOW 20 BELOW ZERO FOR SEVERAL HOURS...SO CAUTION TO PROTECT AGAINST THE BITTER COLD IS STILL URGED FOR THOSE VENTURING OUTDOORS EARLY THIS MORNING. $$ SDZ038-039-050-052>055-057>061-063>066-068-069-021815- /O.NEW.KFSD.WC.Y.0002.100102T1200Z-100102T2100Z/ BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-LAKE-BRULE-AURORA- DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER- BON HOMME-YANKTON- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...MADISON...CHAMBERLAIN...KIMBALL... PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA... EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR...YANKTON 408 AM CST SAT JAN 2 2010 ...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WIND CHILL VALUES...WIND CHILL INDICES OF 20 BELOW ZERO TO 35 BELOW ZERO WILL OCCUR INTO THE EARLY AFTERNOON. * WIND AND VISIBILITY...SOUTHEAST WINDS WILL AVERAGE 5 TO 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ JH
1 follow-up statement
673 WWUS43 KFSD 021709 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1109 AM CST SAT JAN 2 2010 SDZ038-039-050-052>055-057>061-063>066-068-069-021815- /O.CAN.KFSD.WC.Y.0002.000000T0000Z-100102T2100Z/ BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-LAKE-BRULE-AURORA- DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER- BON HOMME-YANKTON- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...MADISON...CHAMBERLAIN...KIMBALL... PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA... EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR...YANKTON 1109 AM CST SAT JAN 2 2010 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND CHILL ADVISORY. WHILE THE EXTREME COLD WIND CHILL VALUES ARE NO LONGER ANTICIPATED...WIND CHILL READINGS WILL STILL AVERAGE 10 TO 20 BELOW ZERO THROUGH THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 2, 4:04 AM CST, 4 minutes earlier.
Area forecast discussion, Jan 2, 4:04 AM CST, 4 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
404 AM CST SAT JAN 2 2010
.DISCUSSION...
THE STORY FOR THE NEXT SEVERAL DAYS IS CONTINUED MUCH BELOW NORMAL
TEMPERATURES WITH THE REGION REMAINING UNDER THE INFLUENCE OF ARCTIC
AIR...WITH PERIODIC SHOTS OF SNOW...PRIMARILY IN OUR WEST...AS A
SERIES OF SHORTWAVES DROP SOUTHWARD ON A NORTHWESTERLY UPPER LEVEL
FLOW.
PRESENT SURFACE ANALYSIS INDICATING SURFACE HIGH PRESSURE AXIS
LOCATED OVER THE EASTERN PORTIONS OF THE DAKOTAS AND NEBRASKA...WITH
MAINLY CLEAR SKIES AND TEMPERATURES RANGING FROM AROUND 25 TO 30
BELOW ZERO COLLOCATED WITH THE VERY LIGHT WINDS UNDER THE RIDGE
AXIS. TO THE WEST...BEGINNING TO SEE AN INCREASE IN CLOUDS OVER THE
WESTERN HIGH PLAINS WITH MID LEVEL WAA IN ADVANCE OF THE NEXT WAVE
TO AFFECT THE REGION.
TEMPERATURES TODAY ARE GOING NOWHERE...COMING IN A COUPLE OF DEGREES
COOLER THAN YESTERDAY AND STAYING AT OR BELOW ZERO OVER ALL BUT THE
SOUTHWESTERN PORTIONS OF OUR CWA. WILL SEE WINDS PICK UP A BIT IN
OUR WEST TODAY AS A THE SURFACE RIDGE BEGINS TO MOVE EASTWARD...AND
WE COME UNDER THE INFLUENCE OF A RETURNING SOUTHERLY FLOW ON THE
BACKSIDE OF THE HIGH. NOT REAL WINDY...IN THE 10 TO 15 KT
RANGE...BUT THESE WINDS IN COMBINATION WITH THE BITTERLY COLD
TEMPERATURES WILL RESULT IN WINDS CHILLS OF 25 TO 35 BELOW OVER THIS
AREA UNTIL LATE IN THE AFTERNOON. IN LIGHT OF THAT...WENT AHEAD AND
ISSUED A WIND CHILL ADVISORY FOR THE JAMES RIVER VALLEY. DID NOT GO
ANY FARTHER EAST...IN SPITE OF THE FACT THAT APPARENT TEMPERATURES
WILL BE SIMILAR TO THOSE IN THE WEST...BUT WINDS WILL REMAIN VERY
LIGHT...AROUND 5 KTS. MID LEVEL SHORTWAVE PUSHES OUT WYOMING THROUGH
THE DAY...AND WITH THE WAA AND A PV ANOMALY SLIDING ACROSS OUR
WEST...WILL SEE LIGHT SNOW DEVELOP OVER THAT AREA BY LATE AFTERNOON
OR EVENING.
WILL SEE A CHANCE OF LIGHT SNOW CONTINUE OVER THE WESTERN TWO THIRDS
OF OUR CWA THROUGH AT LEAST TONIGHT AND TOMORROW AS A SERIES OF
SHORTWAVES TRACK ACROSS THE REGION AND A PRETTY DECENT LOWER LEVEL
THERMAL BOUNDARY SETS UP OVER CENTRAL SOUTH DAKOTA. NOT EXPECTING
MUCH IN THE WAY OF ACCUMULATION...FROM AROUND A HALF AN INCH ALONG
THE I 29 CORRIDOR TO NEAR 2 INCHES IN OUR SOUTHWEST. WITH THE CLOUD
COVER AND SLIGHTLY HIGHER WINDS...TEMPERATURES WILL BE WARMER TONIGHT
OVER MOST OF THE CWA...FROM NEAR ZERO IN OUR SOUTHWEST TO THE SINGLE
DIGITS BELOW ZERO THROUGH OUR CENTRAL AND SOUTHERN LOCALES. OUR
NORTHEAST AND FAR EASTERN AREAS MAY STILL DROP DOWN INTO THE MID
TEENS BELOW ZERO WITH LIGHTER WINDS AND LESS CLOUD COVER THAN AREAS
TO THE WEST. HIGHS ON SUNDAY WILL ALSO BE WARMER...IN THE SINGLE
DIGITS ABOVE IN OUR EAST TO LOWER TEENS SOUTHWEST.
LIGHT SNOW OR FLURRIES MAY LINGER IN OUR WEST ON SUNDAY NIGHT INTO
MONDAY MORNING WITH WEAK WEAK FORCING REMAINING. ARCTIC HIGH
PRESSURE BUILDS BACK INTO THE REGION FOR LATER ON MONDAY INTO
TUESDAY...KEEPING MUCH BELOW NORMAL TEMPERATURES IN PLACE...BUT
LOOKS TO BE DRY UNTIL LATER ON TUESDAY. MODELS CONTINUE TO POINT
TOWARD A MORE SIGNIFICANT SYSTEM AFFECTING THE REGION ON TUESDAY
NIGHT AND WEDNESDAY. /JM
&&
.AVIATION...
PRIMARILY VFR CONDITIONS EXPECTED TODAY AS ARCTIC HIGH PRESSURE OVER
THE AREA EARLY THIS MORNING SHIFTS EAST. EXTREME COLD COULD LEAD TO
SOME AREAS OF ICE CRYSTALS IN TYPICAL LOW LYING AREAS ALONG AND EAST
OF I-29...INCLUDING KFSD AND KSUX...THROUGH 15-16Z. WEAK UPPER WAVE
WILL MOVE INTO THE REGION TONIGHT...BRINGING CHANCE OF -SN TO AREAS
NEAR/WEST OF I-29 THROUGH 12Z. BEST CHANCE FOR -SN ALONG/WEST OF THE
JAMES RIVER...AND WILL CONTINUE WITH MVFR VSBYS IN -SN FOR KHON TAF
LOCATION AFTER 03/03Z-04Z. PERIODS OF MVFR CIGS/IFR VSBYS POSSIBLE
THERE AFTER 03/08Z.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...WIND CHILL ADVISORY UNTIL 3PM CST THIS AFTERNOON FOR
SDZ038-039- 050-052>055-057>061-063>066-068-069.
&&Hazardous weather outlook, Jan 1, 4:44 AM CST, 23 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0444 AM CST FRI JAN 01 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-021200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0444 AM CST FRI JAN 01 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... A PERIOD OF LIGHT SNOW FROM THIS MORNING INTO THE EARLY AFTERNOON WILL LEAVE BEHIND LESS THAN AN INCH OF SNOW MAINLY FROM CHAMBERLAIN AND MITCHELL THROUGH THE MISSOURI RIVER CORRIDOR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LIGHT SNOW WILL DEVELOP ON SATURDAY AFTERNOON THROUGH CENTRAL SOUTH DAKOTA...THEN PUSH TO THE SOUTH AND EAST ON SATURDAY NIGHT. THE MAIN AREAS AFFECTED WOULD BE THE JAMES RIVER VALLEY AND THROUGH THE MISSOURI RIVER CORRIDOR. SNOWFALL IS EXPECTED TO BE LIGHT...WITH HIGHEST AMOUNTS ALONG THE MISSOURI RIVER CORRIDOR WHERE AROUND 2 INCHES MAY ACCUMULATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Wind Chill Advisories in South Dakota, 2010Every wind chill advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.